Tingly Tongue Anyone ?

Hello my luvlies .... my tongue is driving me mad .. it nomally swells during a flare and i get ulcers .............. but ............ the last coupe of days it has been really tingly and goes numb, the side of my face feels a bit numb too .. i feel very light headed as well .. and my arm feels very achy .... (i did fall down the stairs) ...... off to doc friday ... but just wondered if anyone else has had or has this ?

cheers

J x

16 Replies

oldestnewest
  • Hi I've had sle for 3years I am 56 but when I was 19 I had bells pausey. It started with a tongue that tingled my left side of my face went numb and my left eye was very slow in blinking. I was given steroid injections every day for a week , it did the trick. I felt it coming on again 15 years later again steroids worked not had it again. I hope you get it sorted out x

  • Hi! Yes, I get this! also burning mouth and swelling lips or painful/burning lips with small blister like lumps. It's always bad when I feel unwell! My face feels strange on the left side and the inside of my cheeks fizz!! It drives me crazy, but can go as quickly as it came!

    Have you looed at Burning mouth syndrome? It may help ;)

    Good luck!

  • oooo this is how i have been the last couple of days .... I am use to a sore tongue and ulcers as this is what led to my diagnosis .. I was considered for BMS before the lupus .. the steroids have got rid of the dry mouth, ulcers swollen tongue and that general burning sensation and metallic taste, but this is totally different to any of that ... my tongue is numb and tingly .. my face feels really odd on the left side ... it feels like i have had a local anesthetic and it hasn't worm off properly ... my teeth don't feel like they belong to me either ... its all very odd .. my husband said it hasn't stopped me talking though unfortunately ... ..... its been like it since i feel down the stairs on saturday .. so i am wondering if i have jarred or caught a nerve ..... the up side is whilst this is going on I have forgotten about the tinitis lol ........... J xx

  • Doesn't stop me talking either!! My teeth feel funny as well!! Have you thought of seeing an osteopath, as if you've had a fall you may have done something to your neck...there are nerves that feed the face that may have been affected???

    Funny how a new symptom makes you temporarily forget others!! I've had this problem for years and it comes and goes, but is very bad at the moment, so off to the GP this afternoon for some help!

    xx

  • I just googled it .. good old google ... apparently it can be caused by pressure on the sinus and is worse when in an upright position .. which explains why it only starts about an hour after getting up .. I just tried putting my head between my legs (which just made my back ache) .. but it did make the numbness go away .. but the minute i put my headup .. it came back ... so i am hoping its just a virus or infection and will go away cause its REALLY annoying ........ let me know what the gp says about the burning mouth ... mine was deffo lupus related and prednisolone gets rid of the burning swelling and ulcers :-) xx

  • Just got back from the doctors ......... It would appear I may have slipped a disc in my neck and it is pressing on the nerve which is causing the numbness, tingly feeling, the awful ache in my arm, my shoulder and the fact my neck keeps popping as well .......... OUCH !!!!! .... because i am on steriods I am not to take brufen ? I did not know this .. whoops no wonder i have had such an upset stomach whilst taking it this week . so paracetamol . and rest for a week ... see how it is and ask Rhumie for a sideways referral to physio and maybe and xray or MRI .. whoops ! it did bloody hurt when i slipped down the stairs but i thought nothing of it !

  • Meant to say, let me know how you get on at the docs! x

  • hahha . u too .. what r we all like .. I did opt for a dull body transplant .. but when my husband requested a tall leggy buxom blonde i changed my mind ;-)

  • i meant full not dull .. hahaha

  • Lol! Good luck! I suggested that my husband trade me in for two twenty somethings, but he said it would cost him too much ;)

  • I started getting these symptoms about a year ago. It started with scary vertigo & icy numbness of R side of face, sometimes effecting mouth, tongue, teeth, lips. Just like an anesthetic. Also some visual disturbances. I had 3 MRI's which showed nothing. Surprise surprise for lupus!

    Vertigo went after a few weeks, but I still get dizzy spells & balance problems. The numbness comes & goes, & was all over my body in the very hot weather. At the moment I get intermittent numbness of face & hands. Have learned to live with it, like everything else lupus throws at us.

    The rhuemy said it could be caused by fibromyalgia. But if you find out any different, I would love to know.

    Best Wishes. X

  • I certainly will ... my neck just popped which has made it a bit better .. so i am guessing that i have trapped a nerve or something ... silly me .. it will teach me to wall instead of run down the stairs .. :)

  • Just got back from the doctors ......... It would appear I may have slipped a disc in my neck and it is pressing on the nerve which is causing the numbness, tingly feeling, the awful ache in my arm, my shoulder and the fact my neck keeps popping as well .......... OUCH !!!!! .... because i am on steriods I am not to take brufen ? I did not know this .. whoops no wonder i have had such an upset stomach whilst taking it this week . so paracetamol . and rest for a week ... see how it is and ask Rhumie for a sideways referral to physio and maybe and xray or MRI .. whoops ! it did bloody hurt when i slipped down the stairs but i thought nothing of it !

  • Jemmy, in a way it's good news to know that there is a possible cause!! Good luck and I hope the Rhumie can get you scanned, etc. xx

  • thanks chick .. my gp was really concerned, which i was gob smacked at, but apparently because I have been on steroids for so long it can make the bones weak and I think he was panicking I had broken something, tbh the look on his face scared me a bit, I have pronounced weakness in the right side (the side i didn't even bash). On the plus side I found out they are going to decrease the steroids next week and up the azathioprin and the receptionist said i looked amazing and I was sparkling !!! (the tenner I slipped her obviously worked !) . so a good day ... :)

  • what was your steroids dosage and did it give you side effects

You may also like...